Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mimitran

Tretinoin .1% + Clindamycin

Recommended Posts

Hi, I've been using Tretinoin cream .1% for about three months now, and there was improvement but now it seems to be getting worse again? A bunch of small bumps have appeared all over my forehead and upper cheeks.

They seem easy enough to "pick out" but I don't want scars (or well, more scars) by doing so. When I do squeeze them a small white but hard lump comes out...Has anyone else experienced this? Is this still part of the whole process or is my skin suddenly not working with tretinoin and/or the Clindamycin?

I forgot to put the Clindamycin on in the morning a two or three times because I woke up late and hand to rush to class without my whole...morning process, would this be the cause of it?

Share this post


Link to post
Share on other sites

It can take up to six weeks for the improvement in acne. Be sure you keep that in mind! Because even though after a week or two, you might feel like you're getting clear, 6 weeks is the time it takes for your entire skin to replace itself (usually it takes five times as long, but the retinoid incredibly speeds up the process).

That's why they say you shouldn't judge whether or not the medication works for you until you've used it for at least six weeks. Just be sure to monitor whether your skin gets irritated due to the medication (extreme redness, etc.)

Share this post


Link to post
Share on other sites

But I've been using it for three months now, and it's long been 6 weeks. This should be the time when my "initial breakout" is dying down, right?

Share this post


Link to post
Share on other sites
But I've been using it for three months now, and it's long been 6 weeks. This should be the time when my "initial breakout" is dying down, right?

Share this post


Link to post
Share on other sites
It can take up to six weeks for the improvement in acne. Be sure you keep that in mind! Because even though after a week or two, you might feel like you're getting clear, 6 weeks is the time it takes for your entire skin to replace itself (usually it takes five times as long, but the retinoid incredibly speeds up the process).

Share this post


Link to post
Share on other sites

It takes about a month for the basal layer of the skins epidermis, the bottom layer, to reach to the top, the stratum corneum. There are 5 layers of the epidermis. The top layers are all dead keratinized cells.

With retinoids, the skin rejuvenation is much faster, but I don't know how much.

White bumps hey? I don't know. Maybe your putting too much. Too much can just end up clogging your pores and causing white heads I find.

Why doesn't your derm just combine clindamycin and retin a together like my derm?

The acne penetrates the sebaceous glands, which are located in the dermis below the epidermis. Which is why when your epidermis renews itself every month, you can still have acne marks/pigmentation/broken blood vessel. But the pimple itself should be gone within a month.

Share this post


Link to post
Share on other sites

I just came off tretinoin cream after using it for 16 weeks and expirienced the same thing as you. I was using it for clogged pores, which after 1.5-2 months seemed to be getting better. But then I started getting a lot more whiteheads and inflammed acne. I now have twice as many clogged pores as I had before. My derm told me that the cream has an ingrediant in it that actually can clog pores so she prescibed me finacea which is suppose to prevent it. Well, tgat didn't help so I stopped using the retin-a and my skin got better almost immedietly. In you're case it just might be that clogged pores are finally coming to the surface (they take alot longer than pimples). But if it doesn't get better soon, I would defiently have your derm switch you to the gel or try something else...

Share this post


Link to post
Share on other sites

Thanks for the suggestions guys, -sighs- Maybe I'll give it another week or two and if it's not getting any better and/or getting worse I'll head on back to my derm to see what's up. =[ Oh how I wish there was something out there that would work...and work permanently! This is so frustrating!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×